Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I am currently passed my due date for given birth to my litte one. I have experienced back pains and knee problems. I have been taking percocets during my pregnancy, that the doctor did not prescribe me. I am just wondering and need clarification that it does not harm the baby. I do know that the baby can become addicted to the drug, and can go through withdrawls, has anyone ever experienced that before? If so, how/what happened?

I am curious to kniow what affect percoets have on an unborn and born baby.

Answer Question
 
Jessyca26

Asked by Jessyca26 at 11:58 AM on Feb. 11, 2009 in Health

Level 1 (0 Credits)
Answers (21)
  • Perhaps you should have thought of this before you took drugs that the doctor DID not prescribe for you. What difference does it make now? You put your needs ahead of the baby's needs.
    Anonymous

    Answer by Anonymous at 12:00 PM on Feb. 11, 2009

  • Wow...just wow. Why people would endanger their child amazes me. Totally and completely selfish
    Anonymous

    Answer by Anonymous at 12:01 PM on Feb. 11, 2009

  • Back pain and knee pain are normal during pregnancy. I can't believe you took drugs that were not given to you by your doctor. Horrifying.
    Anonymous

    Answer by Anonymous at 12:03 PM on Feb. 11, 2009

  • Um, congrats on doing the one thing while pregnant you should never do. And that is taking something not prescribed to you by a doctor. Percocets and any other high powered pain medicine CAN harm a baby. Here is what I found for you: Percocet is oxycodone, an opioid pain reliever, combined with acetaminophen (Tylenol). It has a Pregnancy Category designation as B/D, which means that there is either possible or definite risk to the fetus associated with the medication, however, a doctor may continue its use during pregnancy if absolutely necessary.

    As for withdrawals after birth, the baby can become very ill. Tell the doctor an nurses so that they can be on the look out for any symptoms. I hope that the baby is fine though.

    Next time, ask a doctor before you take anything or have him/her give you a list of safe medications.
    Emmy_Dollface

    Answer by Emmy_Dollface at 12:03 PM on Feb. 11, 2009

  • Would you all be okay with it if the doctor prescribed it? Yea..FDA pregnancy category C. Percocet may be harmful to an unborn baby, and could cause breathing problems or addiction/withdrawal symptoms in a newborn. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Percocet may pass into breast milk and could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

    Anonymous

    Answer by Anonymous at 12:05 PM on Feb. 11, 2009

  • This drug is classified in the FDA as a category "C" for pregnant women. This means that it is not know for sure if the drug could be harmful to the unborn fetus. Since this drug has been around for a while and there have been no documented cases that Percocet causes birth defects. There have been NO reported cases of it, BUT you still shouldn't chance it..There's probably no reported cases because most women wouldn't take it and the one's who do are monitored and seen by a doctor while on it.
    Anonymous

    Answer by Anonymous at 12:08 PM on Feb. 11, 2009

  • Whether right or wrong, itsn't the only issue. Please advise the doctor you have been taking these for knee issues. That way if the state you live in does mandatory drug testing on the baby you will have some protection.
    Percoset contains oxycodone and tylenol. Oxycodone has been shown to depress breathing and may cause breathing difficulties and withdrawal symptoms in neonates. PLEASE tell your doctor. This way they can be prepared for any breathing problems.
    SusieD250

    Answer by SusieD250 at 12:10 PM on Feb. 11, 2009


  • Percocet and Pregnancy

    Percocet has not been well studied for effects during pregnancy. Caution is advised in prescribing Percocet to pregnant women.

    Babies born to mothers taking opiates like oxycodone can experience withdrawal symptoms after birth. The oxycodone withdrawal symptoms in the baby may include: irritability, hyperactivity, tremors, faster breathing, increased stools, fever, vomiting, sneezing, and yawning. The severity of the symptoms is not always tied to how much, or how long the mother used oxycodone (or other opiate).
    Anonymous

    Answer by Anonymous at 12:11 PM on Feb. 11, 2009

  • If your state tests babies for drugs, you could lose the child. Tell your doctor NOW.
    Anonymous

    Answer by Anonymous at 12:14 PM on Feb. 11, 2009

  • I think you need to stop taking it and stick to the good ole' Tylenol...It may not be near as strong but it helps, and honestly, It's worth it for your baby.
    You can take Tylenol over the counter and the baby will not have and dangerous side effects...You'd hate it when your baby came out having withdrawals and crying all the time.
    Anonymous

    Answer by Anonymous at 12:14 PM on Feb. 11, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN